Thumbnail
Access Restriction
Open

Author Das, Bikramjit ♦ Resnick, Sidney I.
Source arXiv.org
Content type Text
File Format PDF
Date of Submission 2008-05-28
Language English
Subject Domain (in DDC) Natural sciences & mathematics ♦ Mathematics ♦ Probabilities & applied mathematics
Subject Keyword Mathematics - Probability ♦ Mathematics - Statistics Theory ♦ math ♦ stat
Abstract Multivariate extreme value theory assumes a multivariate domain of attraction condition for the distribution of a random vector. This necessitates that each component satisfies a marginal domain of attraction condition. An approximation of the joint distribution of a random vector obtained by conditioning on one of the components being extreme was developed by Heffernan and Tawn [12] and further studied by Heffernan and Resnick [11]. These papers left unresolved the consistency of different models obtained by conditioning on different components being extreme and we here provide clarification of this issue. We also clarify the relationship between these conditional distributions, multivariate extreme value theory and standard regular variation on cones of the form $[0,\infty]\times(0,\infty]$.
Description Reference: Bernoulli 2011, Vol. 17, No. 1, 226-252
Educational Use Research
Learning Resource Type Article


Open content in new tab

   Open content in new tab